Workshop2016 Program Details

Registration opens at 8:30
9:00-10:30 am (90 minutes) Icebreaking (20 min): Octavia A. Dobre (Memorial University) and Ana Garcia Armada (Univ. Carlos III de Madrid)

Invited Talk 1 (35 min): Grace J. Wang (National Science Foundation)

Invited Talk 2 (35 min): Peiying Zhu (Huawei)

10:30-10:50 am Coffee break
10:50-1:00 pm

(130 minutes)

Invited Talk 3 (35 min): Monique Morrow (Cisco)

Invited Talk 4 (35 min): Antonia M. Tulino (Nokia Bell Labs and Università  Federico II, Napoli)

Panel (60 min):

What is the difference between a career in academia and a career in industry?

Moderator: Sarah K. Wilson (Santa Clara University)

Confirmed panelists:

Sheila Hemami (Draper Labs)

Muriel Medard (Massachusetts Institute of Technology)

Elza Erkip (NYU Tandon School of Engineering)

Antonia M. Tulino (Nokia Bell Labs and Università  Federico II, Napoli)

1:00-2:30 pm Awards Luncheonh

WICE Awards Presentation

(lunch is provided)

2:30-4:00 pm (90 minutes) Invited Talk 5 (40 min): Andrea Goldsmith (Stanford University)
Discussions of the work of junior researchers (50 min) 8-10 tables will be set up with one senior person leading each table. The tables are organized according to research topics depending on the expertise of the leading person and participants. Discussions at each table are presented with 5 minutes overview to all. Moderator Ana Garcia Armada (Universidad Carlos III de Madrid). The discussion tables will be lead by: Ana Garcia Armada, Octavia Dobre, Mari Carmen Aguayo-Torres, Meryem Simsek, Sinem Coleri Ergen, Sarah K. Wilson, Jean Armstrong, Maite Brandt-Pearce, Philippa Martin and Zhi (Gerry) Tian.
4:00-4:30 pm Coffee break
4:30-6:00 pm (90 minutes) Discussions on different topics (90 min)

Each participant will have the opportunity to discuss at a table two different topics for 20 minutes. Moderator Jean Armstrong (Monash University). Some of the topics are as follows.

Topic Leader
Motherhood and Engineering Meixia Tao
The Myth of Doing it all. Work-life balance: is it possible? Ana Garcia-Armada
How assertive should a woman engineer be? When to say yes and how to say no Sinem Coleri Ergen
How to harness networking and mentoring opportunities to accelerate your career? Mari Carmen Aguayo Torres
Working together towards equality: Dealing with Biases in the Workplace Radia Perlman
Transitioning from Engineering to Management: Is it for me? Celia Desmond
Leadership Gap: what would you do if you weren’t afraid? Shalinee Kishore
Publish or Perish Rosa Zheng
Engineer your bliss: create the career you want Susan Cheng
High Impact Communication Sarah K. Wilson

 

Wrap up Octavia A. Dobre (Memorial University)